Alert archive / New York / Wind Advisories in 2013

Wind Advisory 7, NWS Binghamton, NY

November 17, 201315 counties in New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this wind advisory at Nov 17, 2013, 12:56 PM EST for 15 counties in New York; Bradford County, Pennsylvania. It took effect at Nov 17, 2013, 10:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 12:56 PM EST (17:56 UTC)
In effect from
Nov 17, 2013, 10:00 PM EST
Expired
Nov 18, 2013, 1:04 PM EST
In force
15 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 46 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WWUS71 KBGM 171756
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1256 PM EST SUN NOV 17 2013

NYZ009-015>018-022-023-025-036-037-044>046-181800-
/O.UPG.KBGM.HW.A.0003.131118T0000Z-131118T1800Z/
/O.NEW.KBGM.WI.Y.0007.131118T0300Z-131118T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA...
ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN
1256 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY. THE HIGH WIND WATCH WHICH WAS PREVIOUSLY IN EFFECT...HAS
BEEN REPLACED WITH THIS WIND ADVISORY.

* LOCATIONS...MUCH OF CENTRAL NEW YORK.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.
  LOCALIZED STRONGER GUSTS POSSIBLE WITH LINE OF SHOWERS AND SOME
  THUNDERSTORMS BETWEEN MIDNIGHT AND DAWN.

* TIMING...STRONG GUSTS ARE EXPECTED FROM A SQUALL ALONG A STRONG
  COLD FRONT OVERNIGHT...MAINLY AFTER MIDNIGHT. BEHIND THE
  FRONT...GUSTY WINDS WILL CONTINUE THROUGH MUCH OF MONDAY.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS...WITH
  SPORADIC POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ024-055-056-PAZ038-181800-
/O.NEW.KBGM.WI.Y.0007.131118T0300Z-131118T2100Z/
CHEMUNG-TIOGA-BROOME-BRADFORD-
INCLUDING THE CITIES OF...ELMIRA...OWEGO...BINGHAMTON...TOWANDA...
SAYRE
1256 PM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY. 

* LOCATIONS...MUCH OF THE TWIN TIERS REGION.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.
  LOCALIZED STRONGER GUSTS POSSIBLE WITH LINE OF SHOWERS AND SOME
  THUNDERSTORMS BETWEEN MIDNIGHT AND DAWN.

* TIMING...STRONG GUSTS ARE EXPECTED FROM A SQUALL ALONG A STRONG
  COLD FRONT OVERNIGHT...MAINLY AFTER MIDNIGHT. BEHIND THE
  FRONT...GUSTY WINDS WILL CONTINUE THROUGH MUCH OF MONDAY.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS...WITH
  SPORADIC POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
5 follow-up statements
314 
WWUS71 KBGM 180159
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
859 PM EST SUN NOV 17 2013

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-182100-
/O.CON.KBGM.WI.Y.0007.131118T0300Z-131118T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-BRADFORD-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...TOWANDA...SAYRE
859 PM EST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* LOCATIONS...MUCH OF CENTRAL NEW YORK.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...STRONG GUSTS ARE EXPECTED FROM A SQUALL ALONG A 
  STRONG COLD FRONT OVERNIGHT...MAINLY AFTER MIDNIGHT. BEHIND 
  THE FRONT...GUSTY WINDS WILL CONTINUE THROUGH MUCH OF MONDAY. 

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS...WITH 
  SPORADIC POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN
364 
WWUS71 KBGM 180722
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 AM EST MON NOV 18 2013

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-182100-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-131118T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-BRADFORD-
222 AM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...MUCH OF CENTRAL NEW YORK.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE TODAY BEHIND A COLD FRONT
  THAT PASSED THROUGH OVERNIGHT.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS...WITH 
  SPORADIC POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
319 
WWUS71 KBGM 181233
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
733 AM EST MON NOV 18 2013

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-182100-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-131118T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-BRADFORD-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...TOWANDA...SAYRE
733 AM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...MUCH OF CENTRAL NEW YORK...AND BRADFORD COUNTY PENNSYLVANIA.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE TODAY BEHIND A COLD FRONT
  THAT PASSED THROUGH OVERNIGHT.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS...WITH 
  SPORADIC POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
274 
WWUS71 KBGM 181535
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1035 AM EST MON NOV 18 2013

NYZ015-022>025-044>046-055-056-PAZ038-181645-
/O.CAN.KBGM.WI.Y.0007.000000T0000Z-131118T2100Z/
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-BRADFORD-
INCLUDING THE CITIES OF...PENN YAN...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...TOWANDA...SAYRE
1035 AM EST MON NOV 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

MANY LOCATIONS HAD GUSTS ABOVE 40 MPH BEFORE DAWN THIS MORNING AS A
STRONG COLD FRONT BLASTED THROUGH THE REGION. WIND GUSTS WILL
STILL MANAGE TO REACH THE 30 TO 40 MPH RANGE AT TIMES LATE THIS MORNING
THROUGH EARLY AFTERNOON...BUT GUSTS FREQUENTLY ABOVE 40 MPH ARE NO
LONGER EXPECTED SO THE WIND ADVISORY HAS BEEN CANCELLED EARLY.

$$

NYZ009-016>018-036-037-182100-
/O.CON.KBGM.WI.Y.0007.000000T0000Z-131118T2100Z/
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...SENECA FALLS...AUBURN...
SYRACUSE...ONEIDA...UTICA...ROME
1035 AM EST MON NOV 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...MUCH OF CENTRAL NEW YORK...AND BRADFORD COUNTY 
  PENNSYLVANIA.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE TODAY AS COLDER AIR MOVES
  INTO THE REGION.

* IMPACTS...GUSTY WINDS COULD BRING DOWN TREE LIMBS...WITH 
  SPORADIC POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
469 
WWUS71 KBGM 181804
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EST MON NOV 18 2013


NYZ009-016>018-036-037-181915-
/O.CAN.KBGM.WI.Y.0007.000000T0000Z-131118T2100Z/
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
104 PM EST MON NOV 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

25 TO 35 MPH GUSTS WILL STILL OCCUR THROUGH EARLY AFTERNOON...BUT 
GUSTS ARE NO LONGER EXPECTED TO EXCEED 40 MPH...SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 17, 9:56 AM EST, 3 hours earlier.

Area forecast discussion, Nov 17, 9:56 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
956 AM EST SUN NOV 17 2013

.SYNOPSIS...
A LARGE STORM SYSTEM WILL STRENGTHEN OVER THE GREAT LAKES AND
BLAST A COLD FRONT THROUGH OUR REGION LATE TONIGHT INTO EARLY
MONDAY MORNING. THE FRONT WILL BE ACCOMPANIED BY A GUSTY LINE OF
SHOWERS AND A CHANCE THUNDERSTORMS. LOCALIZED DAMAGING WINDS WILL
BE POSSIBLE. COLDER AIR WILL MOVE IN BEHIND THE FRONT...WITH GUSTY
WINDS CONTINUING MONDAY. SOME LAKE EFFECT SNOW SHOWERS CAN BE
EXPECTED MONDAY NIGHT INTO TUESDAY MORNING IN CENTRAL NEW YORK.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...
MAIN CONCERN IS FOR STRONG COLD FRONT MOVING THROUGH TONIGHT WITH
GUSTY WINDS...AND A POTENTIAL SQUALL THAT COULD HAVE LOCALIZED
DAMAGING GUSTS.

WELL AHEAD OF THE FRONT...STOUT SOUTHWEST FLOW IS RIDDLED WITH
SHORTWAVES WHICH ARE ALREADY PRODUCING SHOWERS OVER THE CENTRAL
SOUTHERN TIER THROUGH FINGER LAKES. THIS WILL CONTINUE TO BE THE
CASE THROUGH MUCH OF TODAY...WITH CHANCES PRESSING SOUTHEAST WITH
TIME YET ALSO WITH SATURATED LAYER NOT AS DEEP SO BEST LIKELIHOOD
WILL REMAIN OVER TWIN TIERS TO CENTRAL NY. ALL OF THIS OF COURSE
TAKES A BACK SEAT TO THE SET UP FOR TONIGHT. SYNOPTICALLY
SPEAKING...STRONG 850MB JET OCCURS AHEAD OF AND ALONG FRONT OF 60-75
KTS...QUESTION REMAINS HOW MUCH IS ABLE TO MIX DOWN. UNTIL THE
FRONT COMES...HIGHEST GUSTS WILL BE LIMITED MAINLY TO RIDGETOPS IN
CENTRAL NY. DECISION WILL BE MADE SOON ON WHAT TO DO WITH THE
HIGH WIND WATCH NOW IN PORTIONS OF CENTRAL NY.

CONFIDENCE HAS INCREASED ON TIMING OF FRONT OVERNIGHT...WITH
SQUALL PASSING THROUGH DURING 05Z-10Z TIME FRAME. LOW TOPPED LINE
EXPECTED WITH LIMITED IF ANY LIGHTNING...BUT CONVECTIVE
NONETHELESS AND CAPABLE OF MIXING DOWN VERY STRONG GUSTS. SPC
HIGHLIGHTS WHOLE AREA AS AT LEAST SLIGHT RISK OF CONVECTIVE
DAMAGING WINDS. CONDITIONS MORE FAVORABLE UPSTREAM...BUT STRONGLY
FORCED FRONT WILL STILL CARRY EAST FROM THERE WITH GOOD
GUSTS...THE ONLY QUESTION IS HOW STRONG. 925-850MB JET WILL BE
DECREASING JUST AS FRONT CARRIES THROUGH THE REGION. ALL-IN-ALL AN
EERIE WARM EVENING FOLLOWED BY AN ACTIVE PERIOD MIDNIGHT ONWARD.
FORECAST DETAILS HAVE BEEN UPDATED TODAY THROUGH
TONIGHT...INCLUDING SPECIFIC TIMING FOR CONVECTIVE LINE...AND
QUIRKY VERY MILD NON-DIURNAL TEMPERATURES.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
XPCT TEMPS TO RISE VERY LTL ON MON...AND EARLY IN THE DAY...WITH
STRONG CAA DVLPG BHD THE FNT. MON NGT THRU TUE SHOW MRGNL TEMPS
FOR LE SNOW BUT WILL WELL ALIGNED FLOW AND CONNECTIONS WITH THE
UPR LAKES...SCT SHWRS SEEM A GOOD BET.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
600 AM EST UPDATE...
NO MAJOR CHANGES WERE MADE TO THE FORECAST.

PREVIOUS FORECAST...
315 PM UPDATE... WELL BEHIND THE FRONT MONDAY NIGHT...FLOW WILL
FINALLY VEER WESTERLY TO WNW INTO TUESDAY MORNING...WHICH ALONG
WITH COLD AIR ADVECTION SHOULD YIELD LAKE EFFECT SNOW SHOWERS.
INITIALLY MAINLY NORTH OF THE NY THRUWAY /ALSO INTO STEUBEN FROM
LAKE ERIE/...THEN SHIFTING SOUTH WITH VEERING FLOW INCLUDING SYR-
UCA EARLY TUESDAY MORNING...AND POINTS SOUTH SUCH AS ITHACA-
CORTLAND-NORWICH DURING THE DAY. VERY LITTLE OF THE SATURATED
LAYER DURING THE PERIOD EVEN TOUCHES DENDRITIC GROWTH LAYER
TEMPERATURES...AND LAPSE RATES ARE NOT THAT STEEP. INDEED...IT
TAKES ALMOST ALL NIGHT MONDAY NIGHT FOR SURFACE TEMPERATURES TO
GET AROUND FREEZING. THUS EXPECTING SNOW ACCUMULATIONS WITH THIS
VERY MINOR LES EVENT TO BE NOMINAL...1 TO 2 INCHES AT BEST FOR
HIGHEST ELEVATIONS WITH MOST LOCATIONS UNDER THAT.

WPC FORECAST GENERALLY USED FOR TUESDAY NIGHT THROUGH SATURDAY.
TEMPERATURES MODERATE WEDNESDAY INTO THURSDAY WITH DRY CONDITIONS AS
LARGE SURFACE HIGH PASSES OVER. SOUTHWEST FLOW WILL OCCUR OUR
REGION...AHEAD OF AN UPPER TROUGH OVER THE CENTRAL PART OF THE
LOWER 48. MODELS DISAGREE FOR WHEN WAVES WILL EJECT THROUGH THE
SOUTHWEST FLOW...AND THE DEGREE TO WHICH THE CENTRAL TROUGH WILL
PENETRATE EASTWARD INTO NEXT WEEKEND. FOR NOW...ONLY SLIGHT TO LOW
CHANCES FOR PRECIPITATION FIGURED THURSDAY NIGHT THROUGH SATURDAY
UNTIL THESE ISSUES CAN BE RESOLVED.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
12Z UPDATE...
A DENSE MARINE STRATUS DECK HAS MADE ITS INTO CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA THIS MORNING. CIGS THROUGHOUT MUCH THE
REGION THIS MORNING RANGE FROM 300 TO 1300 FT AND EXPECT THIS TO
LINGER AROUND THROUGH 16Z.

LIGHT RAIN SHOWERS HAS DEVELOPED OVER WESTERN NY AND WESTERN PA.
THESE SHOWERS WILL MOVE EAST AND BECOME WIDE SPREAD BY EARLY
AFTERNOON. CONTINUOUS RAIN SHOWERS ARE EXPECTED THROUGH MUCH OF THE
DAY AS A STORM SYSTEM APPROACHES FROM THE WEST. EMBEDDED HEAVY RAIN
SHOWERS WILL BE PRESENT THIS AFTERNOON/EVENING AND WILL PRODUCE
IFR CIGS. CONFIDENCE IS NOT HIGH ON THE TIMING OF THE IFR SHOWERS
SO KEPT A TEMPO GROUP IN FOR NOW.

A COLD FRONT WILL PUSH THROUGH THE AREA LATE SUNDAY NIGHT ENDING
THE CHANCE FOR SHOWERS FROM WEST TO EAST. WINDS WILL INCREASE
ABOVE 12 KNOTS BEHIND THE PASSING FRONT AND WILL GUSTY THROUGH THE
DAY ON MONDAY. WINDS MAY BE FAIRLY STRONG LATE MONDAY MORNING.

OUTLOOK...
MON...MVFR CIGS POSSIBLE ACROSS CNY SITES AS POST FRONTAL CLOUD DECK
MOVES OVER THE AREA. VERY STRONG WINDS ARE POSSIBLE DURING THE
AFTERNOON AS WINDS MAY REACH 20 KNOTS SUSTAINED.

MON NGT/TUES...MVFR POSSIBLE IN SNOW SHOWERS...ESPECIALLY SYR AND
RME.

WED/THU...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...HIGH WIND WATCH FROM 7 PM EST THIS EVENING THROUGH MONDAY
     AFTERNOON FOR NYZ009-015>018-022-023-025-036-037-044>046.

&&

SYNOPSIS...DGM/MDP
NEAR TERM...MDP
SHORT TERM...DGM
LONG TERM...KAH/MDP
AVIATION...KAH
Hazardous weather outlook, Nov 17, 2:30 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 AM EST SUN NOV 17 2013

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-180730-
CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
230 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND EARLY
MONDAY MORNING. AS THIS FRONT NEARS THE AREA...GUSTY WINDS ARE
EXPECTED...PERHAPS UP TO 40 OR 45 MPH. THE POTENTIAL EXISTS FOR AN
ISOLATED STRONG TO SEVERE THUNDERSTORM AS THE FRONT MOVES THROUGH
AFTER MIDNIGHT WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022-023-025-036-037-044>046-180730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
230 AM EST SUN NOV 17 2013

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

IN ADDITION TO THE HIGH WIND THREAT LATE SUNDAY AFTERNOON AND
DURING THE OVERNIGHT HOURS, THE POTENTIAL ALSO EXISTS FOR AN
ISOLATED STRONG TO SEVERE THUNDERSTORM AS A COLD FRONT MOVES
THROUGH AFTER MIDNIGHT ON SUNDAY NIGHT, WITH DAMAGING WINDS BEING
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2013Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.